Ask a doctor

Thermage 2 Days After Botox

I had my thermage done 2 days after botox injection for forehead lines and Crow's fleet? Will it cause any migration of botox and ncrease the risk of complication? Will it affect the effectiveness of botox? I also had mild reddness and swelling near my left eye corner right after thermage. It looks like a small papule but it is not painful or itchy. Will it resolve soon?

Doctor Answers (8)

Botox Before Thermage wait 2 weeks for Full Effect of Botox

+1

Botox to relax the forehead muscles before Thermage is a good concept. However 2 days after Botox injection is too early as it takes two weeks for full effect of Botox.

The concept is that relaxing the lines will enhance the skin tightening effects of Thermage though I am not certain that that has been proven.

Be aware however that the inflammation caused by Thermage will reduce or shorten the duration of your Botox result.


Boston Plastic Surgeon
5.0 out of 5 stars 26 reviews

Thermage 2 days after Botox

+1

Very good idea.

The Botox , by relaxing the muscles, will help the Thermage do a better job tightening your Dermis than without prior botox.

Regarding the irritation  and swelling near your left eye, it is impossible to tell anything without a photo, but if there is no pain, it will probably subside in a few days. If it doesn't subside or it gets worse, you have to see the Dr who performed the procedures.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Thermage is safe after botox

+1

There should be no problems generated by thermage after Botox.  the papule is not easy to explain because of the Thermage, but might it be a tiny bruise from the needle of the Botox?
 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Thermage and Botox. Nice combo!

+1

Thermage tightens the skin, botox relaxes the muscle, which is connected to the skin.  The combo should work very well.  A two day delay between the two was smart.  One day might have been risky, as the Thermage hand piece is repeatedly pressed down on your skin.  But by the two day point, the fluid in the Botox as been absorbed and he botox cannot migrate.  

Ritu Chopra, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 6 reviews

Thermage 2 Days after Botox

+1

You should not have any problems after the Botox and Thermage. The skin changes after Thermage will be temporary.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox and Thermage

+1

Dear Victoria,

  Not to worry. . . Even though you don't typically see a decrease in your (dynamic) wrinkles until several days after your Botox injections, the product itself (Botox) is usually taken up by the target neuromuscular junctions within approximately one hour (four hours max). Thus, having Thermage two days following your Botox injections should neither result in migration of the product nor decrease in its ultimate efficacy.

  With respect to the mild redness and swelling near your eye following the Thermage, as Dr. Steinsapir mentioned, it is likely only an area of transient inflammation that will resolve spontaneously. However, if it persists, worsens, or becomes symptomatic, I recommend that you return to see the physician who performed your Thermage procedure so that he/she could evaluate the area of concern in person.

Take care, MK

Monika Kiripolsky, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Botox after thermage

+1

Hi, I would not recommend Botox and Thermage on the same day but several days apart should be fine. I don't think you are going to cause migration of the Botox if Thermage is done several days later. Also, it should not affect the efficacy of Botox either. The mild redness and swelling near the left eye corner right after Thermage is just temporary inflammation of the skin. In some people, Thermage will make them very inf lammed.This should resolve.

Ben Behnam, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

The Thermage unlikely to affect the BOTOX

+1

VIctoria

Two days after a BOTOX treatment, Thermage is extremely unlikely.  Regarding the other issues, these treatments can cause transient inflammation in the skin.  If anything persists, contact your physician and be seen.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.